MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP SYSTEM WITH TUBING CLAMP; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP SYSTEM WITH TUBING CLAMP; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 60-02-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Loss of consciousness (2418)
Date of Event 12/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information was not provided.Livanova (b)(4) manufactures the centrifugal pump system with tubing clamp.The incident occurred in (b)(6).Based on current level of information, the reported adverse event was solely due to an user error in powering off the centrifugal pump and is not related to any device malfunction.In addition, based on provided information, it is very likely that the patient lost consciousness due to the kink of cannula impacting return flows and not to the power off of the pump which reportedly was immediately turned back on by the user.A review of complaints database revealed that no further events of users accidentally switching off the centrifugal pump system have been reported so far, indicating that there is no trend or pattern for this type of event and that there is no relationship between the reported incident and livanova equipment.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.No service request received from the customer.Device did not malfunction.
 
Event or Problem Description
Livanova received a medwatch report mw5106649 stating that the np had his hand on the scp centrifugal pump and inadvertently flipped the power switch to off.The pump was immediately turned back on but the patient began immediately to lose consciousness.Reportedly the pump was then moved to hand crank to restore flows since the patient had slouched down and his return cannula was kinked off which delayed the flows.Once the kink was fixed, the flows were restored and the patient regained consciousness.The patient did not require cpr and had no recollection of the event.It was reported that the switch of the scp centrifugal pump was taped to the on position with a tongue depressor.

Brand Name
CENTRIFUGAL PUMP SYSTEM WITH TUBING CLAMP
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM  80309
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindbergstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key13657920
Report Number9611109-2022-00096
Device Sequence Number5170458
Product Code DWA
UDI-Device Identifier04033817900986
UDI-Public(01)04033817900986(11)160311
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K032213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number60-02-15
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2022
Initial Report FDA Received Date03/03/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/11/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown